Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Received tdap vaccine. Spot started swelling, warm to touch, having headache. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I received the Tdap vac last Friday and the injection site is still quite swollen, warm to the touch, red... and I've had a headache and loss of energy since. Should I be concerned?
Posted Wed, 25 Jul 2012 in Vaccinations
Answered by Dr. Aparna Kohli 59 minutes later
Thanks for writing in.
TDaP vaccine is known to cause redness at the injection site, fever and soreness. these effects generally start 1-3 days after the vaccine. These usually last for a few days only and would generally go away on their own.
Given your current symptoms, I think you need not be concerned. These side effects can be managed by taking Tablet Tylenol 600 mg as and when needed with food ( upto 4 tablets daily). However, if the injection site is an angry red colour, extremely painful to touch and you can feel a lump or mass at that site, we may be dealing with an abscess. It would be better in this case to see your physician.
In all probability, you should be fine in a couple of days.
Hope this helps
Let me know if I can address any more concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor